|HAART halt and resumption
Jun 6, 2001
HAART - Crixivan, AZT, & 3TC since available. Baseline TC 450, 35, VL 5000 copies. Went undetectable within 6 weeks. Since therapy VL <20, TC ~ 650, 54. Halted therapy April 4, 2001. Typical response to interuption. Labs taken at 30 days showed drop in TC 550, 44, VL 6500. Only problem is ITP. Platelets from 100,000 to 18,000. I have decided to run resistance testing and take IVIG to bump platelets. When I went into start IVIG, the hematologist ran platelet count and I was at 70,000 (from 18,000) in a matter of 2 weeks. Continue weekly monitoring of platelets. They appear to be stable. When last visited HIV Doc, he said I should go back on therapy to increase platelets. He suggests combivir & Kaletra because easier. I believe, if no resistance, go back on 1st combo. Drop to undetectable then switch to the Kaletra. Only because I have tolerated Crixivan with none of the problems. I fear abdominal problems and other side effects with Kaletra. If I fail, I can not fall back onto 1st combo. Thoughts please. I am being logical?
Thank you, E
Response from Dr. Little
If you decide to go back on therapy - there is no reason that you need to change your previous therapy. That is, you had an excellent response and stopped therapy while your viral load was undetectable. However, if you were having compliance problems or tolerability problems, then you may want to consider a new regimen. If you do switch to a new regimen, then you just need to be certain that your viral load drops rapidly and predictably - alternatively, bring your viral load down with your previous therapy as you suggested and then switch. The main point is that you end up on a regimen which you tolerate well and maintains your viral suppression. A lot of physicians often try to recommend regimens that they think will be easier to tolerate - but if you were completely compliant and without problems on your old regimen, there is no NEED to change.
Is my body just giving up?
- Oral Ulcers After Fingering Stripper Worried I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Red Brown Clots Discharge And Back Pain, 7 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.